Alert archive / Arkansas / Flash Flood Warnings in 2009
Flash Flood Warning 79, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Jul 30, 2009, 10:52 AM CDT for 5 counties in Arkansas. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 30, 2009, 10:52 AM CDT (15:52 UTC)
- Expired
- Jul 30, 2009, 3:45 PM CDT
- In force
- 5 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clark County, AR, Dallas County, AR, Grant County, AR, Hot Spring County, AR, Ouachita County, AR
The radar
The Little Rock radar (KLZK), 102 km from the middle of the area, began a volume at 15:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 3.9 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2304 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 537 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 6:26 AM CDT, 4 hours 26 minutes earlier.
Area forecast discussion, Jul 30, 6:26 AM CDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 626 AM CDT THU JUL 30 2009 .AVIATION... SHRA/TSRA CONTINUES ACROSS THE SOUTH. SOME IFR CONDITIONS WITH THIS PRECIP. DISTURBANCE WILL MOVE ACROSS SOUTHERN ARKANSAS DURING THE DAYTIME HOURS...WITH SHRA/VCTS DEVELOPING. THINK THAT SHOWERS WILL BE PREVAILING AS CLOUD COVER WILL KEEP INSTABILITY LOW. AS THE SYSTEM MOVES EAST DURING THE AFTERNOON...PRECIP WILL END FROM WEST TO EAST...BUT DO NOT THINK THAT CLOUD COVER WILL CLEAR OUT VERY QUICKLY. MAY ALSO HAVE TO DEAL WITH FOG/STRATUS THURSDAY NIGHT...BUT WILL WAIT AND SEE HOW MUCH RAINFALL IS RECEIVED. && .PREV DISCUSSION... /ISSUED 401 AM CDT THU JUL 30 2009/ SHORT TERM...TODAY THROUGH SATURDAY NIGHT MCS IN OKLAHOMA/TEXAS TENDING TO BUILD TO THE SOUTH EARLY THIS MORNING. LATEST DATA SHOWING WIDESPREAD PRECIPITATION TODAY ACROSS ARKANSAS...BUT HEAVY RAIN WILL LIKELY REMAIN IN AREAS FROM LITTLE ROCK SOUTHWARD. GIVEN THIS...REMOVED FLASH FLOOD WATCH FROM THE NORTHERN COUNTIES...WITH THE WATCH IN EFFECT THROUGH 7 PM CDT THIS EVENING IN THE CENTRAL/SOUTHERN COUNTIES. NEW COLD FRONT WILL SWEEP INTO THE STATE FROM THE PLAINS TODAY/TONIGHT...WITH PRECIPITATION SHIELD SHUNTED INTO AREAS ALONG THE GULF COAST BY THIS EVENING. KEPT CHANCE POPS IN THE SOUTH/EAST DURING THE EVENING HOURS AHEAD OF THE FRONT. DRY WEATHER/MORE SUNSHINE EXPECTED ON FRIDAY IN NORTHERN AND CENTRAL ARKANSAS...WITH CONTINUED SMALL CHANCES FOR SHOWERS AND THUNDERSTORMS IN THE SOUTH AS THE FRONT STALLS. FRONT WILL COME TO A HALT AS IT ENCOUNTERS A RIDGE OF HIGH PRESSURE TO THE SOUTH. THE FRONT WILL SLOWLY LIFT TO THE NORTH ON SATURDAY AS YET ANOTHER COLD FRONT APPROACHES FROM THE NORTHWEST. CLOUDS WILL INCREASE ONCE AGAIN...WITH SCATTERED THUNDERSTORMS IN THE FORECAST. TEMPERATURES WILL REMAIN BELOW NORMAL THROUGH THE PERIOD. LONG TERM...SUNDAY THROUGH WEDNESDAY MODELS ARE COMING INTO BETTER AGREEMENT IN THE EXTENDED...BUT DIFFERENCES IN THE DETAILS REMAIN. FRONT ACROSS THE STATE SUNDAY WILL MOVE SOUTHEAST OF THE AREA LATE IN THE DAY. DRY WEATHER WILL MAKE A BRIEF APPEARANCE...BEFORE THE NEXT FRONT MOVES IN LATE MONDAY INTO TUESDAY. NORTHWEST FLOW WILL PREVAIL ACROSS THE REGION...CONTINUING THE UNSETTLED PATTERN. HOWEVER...BY THE MIDDLE OF NEXT WEEK...MODELS ARE HINTING THAT THE UPPER HIGH WILL BEGIN TO MOVE EAST. HAVE CUT GUIDANCE TEMPERATURES FOR AFTERNOON HIGHS...BUT MORNING LOWS ARE REASONABLE. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 80 66 85 64 / 80 40 10 20 CAMDEN AR 82 70 86 71 / 90 60 30 40 HARRISON AR 80 62 82 64 / 70 20 10 10 HOT SPRINGS AR 80 70 85 69 / 90 40 10 20 LITTLE ROCK AR 79 71 85 70 / 90 50 10 20 MONTICELLO AR 82 71 86 72 / 80 70 30 50 MOUNT IDA AR 81 66 85 67 / 90 30 10 20 MOUNTAIN HOME AR 81 64 83 64 / 70 20 10 10 NEWPORT AR 79 67 85 64 / 90 50 10 20 PINE BLUFF AR 80 70 85 70 / 90 60 20 40 RUSSELLVILLE AR 80 67 84 66 / 80 20 10 10 SEARCY AR 79 69 85 67 / 90 50 10 20 STUTTGART AR 79 69 85 70 / 90 60 20 30 && .LZK WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS EVENING FOR ARKANSAS-BRADLEY- CALHOUN-CLARK-CLEVELAND-DALLAS-DESHA-DREW-FAULKNER-GARLAND-GRANT- HOT SPRING-JEFFERSON-LINCOLN-LONOKE-MONROE-MONTGOMERY-OUACHITA- PERRY-PIKE-POLK-PRAIRIE-PULASKI-SALINE-SCOTT-WHITE-WOODRUFF-YELL. && AVIATION...58
Hazardous weather outlook, Jul 30, 5:00 AM CDT, 5 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT THU JUL 30 2009 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-311000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT THU JUL 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE REGION TODAY...AND MOVE ALONG THE STALLED FRONT OVER ARKANSAS. NUMEROUS SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE STATE TODAY...BRINGING HEAVY RAINFALL. A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING FOR CENTRAL AND SOUTHERN ARKANSAS. THIS WATCH WILL INCLUDE AREAS SOUTH OF A LINE FROM WALDRON TO SEARCY. RAINFALL AMOUNTS TODAY AND TONIGHT WILL RANGE FROM ONE TO TWO INCHES...WITH SOME LOCATIONS POSSIBLY RECEIVING UP TO FOUR INCHES ACROSS SOUTHERN ARKANSAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE FRONT WILL REMAIN ACROSS SOUTHERN ARKANSAS FRIDAY...AND WILL MOVE NORTH AS A WARM FRONT ON SATURDAY. RAIN CHANCES WILL REMAIN IN THE FORECAST THROUGH THE WEEKEND...AS ANOTHER COLD FRONT WILL MOVE INTO THE STATE SUNDAY. THE AREA WILL REMAIN UNDER NORTHWEST FLOW AT THE UPPER LEVELS...WITH MANY SYSTEMS MOVING THROUGH. THIS WILL KEEP RAIN CHANCES IN THE FORECAST...WITH THE TIMING BETTER REFINED IN THE COMING DAYS. FLOODING WILL CONTINUE TO BE A CONCERN...WITH MUCH OF THE STATE RECEIVING ABOVE AVERAGE RAINFALL FOR THE MONTH OF JULY. THIS WILL LEAD TO SATURATED GROUND CONDITIONS...AND ANY RAINFALL COULD PRODUCE FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 58
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 9:11 AM CDT | River Flood Warning | LZK | Calhoun, Ouachita | 8 days |
| Jul 30, 2:18 PM CDT | Flash Flood Warning | LZK | Baxter, Boone, Fulton, Marion, Newton, Searcy | 3 hr |
| Jul 30, 2:49 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Desha, Jefferson, Lincoln | 41 min |
| Jul 30, 3:21 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Desha, Jefferson, Lincoln, Monroe | 39 min |
| Jul 30, 3:31 PM CDT | Tornado Warning | LZK | Arkansas, Desha, Jefferson, Lincoln, Monroe | 22 min |
| Jul 30, 5:00 PM CDT | Areal Flood Advisory | LZK | Garland, Hot Spring, Lonoke, Pulaski, Saline | 2 hr |
Nearby
Flash Flood Warnings in Arkansas, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.